# SDR FDEA202001030010

- Difficulty date: January 3, 2020
- Submitted: January 3, 2020
- Operation: Air carrier
- Aircraft: N609FE
- Make and model: Doug MD-11F
- Aircraft serial: 48549
- Aircraft time: 84,604 hours, 20,340 cycles
- System (JASC): 2210 · Autopilot System
- Part: Actuator
- Part number: 1536400503
- Part serial: 0280
- Condition: Malfunctioned
- Location: Left
- Stage of operation: LD
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

DURING APPROACH TO KMEM, WITH AUTOPILOT ENGAGED AND AIRCRAFT FULLY CONFIGURED, AIRPLANE BEGAN A SIGNIFICANT RHYTHMIC PULSING WITH CORRESPONDING YOKE MOVEMENT. WENT AROUND TO TROUBLESHOOT & PULSING STOPPED. FULLY CONFIGURED EARLY WITH NO PULSING. PASSING 1200' ON SECOND APPCH SHORTLY AFTER DUAL LAND ENGAGED, PULSING BEGAN AGAIN. CLICKED OFF  AUTOPILOT & PULSING STOPPED. PULSING LASTED APPROX 30 SEC BEFORE INITIAL GO AROUND & ONLY 1 SEC BEFORE WE DISCONNECTED A/P ON 2ND APPCH. EMERGENCY DECLARED AFTER 1ST GO AROUND. R&R OF IB LT ACTUATOR.
